CSN Login
Members Online: 5

Lupron

bdlj20
Posts: 2
Joined: Mar 2003

My Father has adv pros ca. Is taking Lupon and had a course of radiation. Since beginning treatment, he is extremely weak and is now unable to use the stair, shower or ambulate except for very short distances ie l9-l2 ft. He sleeps much of the time and is very depressed. All of the above is uncharacteristic of him throughout his life until now. I noticed the last thread someone advising avoiding Lupron. Please expound on this, plus, can it be safely stopped once started? Thank you in advance.

coachtom
Posts: 6
Joined: Feb 2003

Your father's condition is primarily a result of the Lupron rather than the radiation itself. Lupron destroys testosterone; that is what it is supposed to do. This slows cell growth, including cancer cells, which grow faster than normal cells. Make sure that the Lupron Rx is absolutely necessay and not just a standard precaution. Stopping Lupron will lead to at least partial recovery. The body will begin again to produce testosterone. (Although it may depend on how long your father has been on Lupron.) If your father is older than 65 or 70, MDs will not concern themselves with lack of energy, impotence,feminization, etc. (Testosterone levels decline with age anyway.) Your father must weigh the pysical and psychological costs of the Lupron against the likelihood of a return of the cancer and the likely growth rate of the cancer. That is, if the cancer is not likely to kill or incapacitate for 5 or 10 years, then consider stopping the Lupron and restoring quality to his life. ...CoachTom

chuck1934
Posts: 1
Joined: Mar 2003

I have been taking Lupron Depot for 6 months. I have great pain in my joints and muscles. I am also tired and somewhat depressed. This side effect is listed by the manufacturer, but I can find on one who suggests what to do about it. Can I be helped short of stopping the Lupron?

klinefinancial's picture
klinefinancial
Posts: 19
Joined: Sep 2001

I took lupron and casodex for 18 months and suffered lots of fatigue/hot flashes/weight gain/lack of muscle tone/lack of stamina/loss of body hair/loss of libido/loss of just the normal drive to accomplish life.....all seem to depend on testosterone....never appreciated it so much as now after 7 months off Lupron and having finished 40 radiation sessions I am starting to get it all back....slowly....and psa is still undetectible....
very cool huh!!!
h

jigsaw
Posts: 10
Joined: Sep 2002

Hi,

My Father was diagnosed with advanced stage prostate cancer in May of 2002. He is 75 years old. He has been recieving a monthly Lupron shot since last May and his PSA has went from a 75.5 to 2.0 and is holding there. He only experienced hot flashes from the shots. He will continue them until PSA starts to rise again. Feel free to e-mail me at mebmiller@netzero.com if you have any questions. Best of luck.

Beth

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network